How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7964
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

My wife had her upper right lobe of her lung removed for a

Resolved Question:

My wife had her upper right lobe of her lung removed for a 2B tumour on Nov 27.
All has been going well and she is taking 50mg of Tramadol.
She became violently sick yesterday for no apparent reason and continues to wretch bringing up bile. She is in tremendous pain every time she wretches as, although the external scar has healed very well, the internal organs are still very tender.
I am a retired medical microbiologist so have some medical knowledge but I would dearly like to calm down the feeling of nausea if there was any way possible
A&E is under such heavy usage these days and I would just like your advice
We used to have SEBDOC in Berkshire but that seems to be no longer available
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Dr Uzair :

Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.

Dr Uzair :

Where is the pain? And how many times has she vomited in a day?

Customer:

In the area of her internal stitches and she vomits, or attempts to vomit every 45 minutes or so

Dr Uzair :

Well, for the retching and the nausea, you can start her on Meclizine (OTC) twice a day, it is a good antiemetic.

Dr Uzair :

You will need to stop or decrease her tramadol, since tramadol is notorious for causing nausea and vomiting.

Customer:

Is that a prescribed drug or can I get it over the counter?

Dr Uzair :

It is an OTC drug.

Customer:

Thank you so much. I had not realised that Tramadol could cause vomiting. Is that normal after 4 weeks of no nausea at all?

Dr Uzair :

You can also use Dimenhydrinate, if Meclizine is unavailable in your area.

Dr Uzair :

Yes, nausea and vomiting with tramadol is unpredictable, it can occur at any point in time while on the medication.

Dr Uzair :

I do not think Tramadol is the root cause of the nausea and the vomiting but it sure is an aggravating factor.4

Dr Uzair :

If the symptoms get worse over the next 12 hours, then you should seek help from the A & E.

Customer:

Thank you so much. I have no problem going to A&E but they are under so much pressure at the moment as we all know

Dr Uzair :

Yes, I understand that. Keep a low threshold for going to the A&E if this gets worse even after the anti emetic.

Dr Uzair :

Hope she gets well soon, best wishes and please do leave a positive rating for the service.

Customer:

Thank you . I will

Dr Uzair and other Medical Specialists are ready to help you